It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-22-2013, 04:26 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 560
alex12 HB Useralex12 HB User
Question about Vicodin detoxing...

I've been taking 40mg vicodin for pain for a year. I want to stop but can't handle the withdrawals! Is going to a detox facility overkill for this dose or is it doable by myself? I started a new job so this is bad timing but I'm finding the 40mg not working and have been taking 5 mg more at times because of pain. How long should wd's be? I'm so scared Ty

 
The following user gives a hug of support to alex12:
Phoenix (02-23-2013)
Old 02-22-2013, 08:06 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: Question about Vicodin detoxing...

Hi Alex

Welcome. :-)

Sounds like you have dependence on the Vicodin, which happens to anyone taking an opiate for an extended period of time. Tolerance builds and we need more and more of the drug to get the same effects.

I do believe detoxing from the Vicodin at home is feasible, but only through a slow taper. The rule of thumb is to cut only 10% of the total daily intake at a time, take 10-14 days to level off and then make another cut. Each cut is taken from one of the daily doses. There will be some withdrawal symptoms, but no where near the degree of what occurs with going cold-turkey and just totally stopping all of the Vicodin in one shot. Also, by tapering slowly, the body and brain restore bit by bit and the end of the taper is no where near as hard as cold-turkey endings.

Personally, I do not think it is overkill to detox in a medical facility. They will help you through the physical part of it all. Please understand though, that detoxing this way is going cold-turkey and there is always some emotional aftermath with anxiety and depression. The physical withdrawal symptoms usually peak around day 5 and then start to abate. They can be pretty rough.

We each have to figure out the plan that will work for us best. Tapering does take a lot of discipline. Once we make a cut, that's it, it's made. We stay there until we level out and do not go back up on any dosage we have cut.

Talk to your prescribing dovctor and let him know what is going on. Nothing to be ashamed of, Alex, nothing at all. We are all scared when we know it is time to do something. I truly understand this. :-) However, because so many of us have accomplished it, then we know it can be done.
It is all a process with a beginning and an end. Stay with us and let us know what you decide and how you are doing.

Hugs
reach

 
The following user gives a hug of support to reachout:
alex12 (02-23-2013)
The Following User Says Thank You to reachout For This Useful Post:
alex12 (02-23-2013)
Sponsors Lightbulb
   
Old 02-23-2013, 07:50 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 560
alex12 HB Useralex12 HB User
Re: Question about Vicodin detoxing...

Thank you for that wonderful response... very helpful!
Just wondering how a slow taper with effect me at work? Anyone work while tapering?

 
Old 02-28-2013, 08:51 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: Question about Vicodin detoxing...

Hi Alex

When I began detoxing, I was a total mess... in a deep clinical depression and actually had to retire from work. All of my tapering was done at home so I am not the best to answer this question for you.

My feeling is is that if you go slowly enough, it is probably possible. I do know that Clonidine (NOT to be confused with Klonipin) can be helpful. It is a blood pressure med that helps with any sweating and helps with anxiety. Many here have included that in their plans.

Are you working with tour prescriber on this? It really would be a good thing to do. At any rate, keep the cuts small each time... 10% off one dose only each time and then 10 to 14 days before the next cut. Make the cuts and stay there until you feel really able to make another cut. Sometimes that time is longer, sometimes shorter. You will know. :-) Once a cut is made, it stays made... don't go backwards when tapering from an opiate.

Wishing you well
reach

PS Sometimes making a pill invloves crushing it and then eyeballing the dose. Save extra crumbs towards another dose.

 
The Following User Says Thank You to reachout For This Useful Post:
alex12 (03-01-2013)
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!